Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

August 6, 2012Person County, North Carolina

NWS Raleigh, NC issued this special weather statement at Aug 6, 2012, 9:37 PM EDT for Person County, North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 9:37 PM EDT (01:37 UTC)
Expired
Aug 6, 2012, 10:30 PM EDT
In force
53 min
Issued by
NWS Raleigh, NC

County Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 89 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1519 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

014 
WWUS82 KRAH 070137
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
937 PM EDT MON AUG 6 2012

NCZ007-008-070230-
GRANVILLE-PERSON-
937 PM EDT MON AUG 6 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON AND GRANVILLE
COUNTIES THROUGH 1030 PM EDT...

AT 936 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BUSHY FORK...OR ABOUT 7 MILES SOUTHWEST OF ROXBORO...MOVING NORTHEAST
AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROXBORO...CONCORD... 
BETHEL HILL...OAK HILL...AND KERR LAKE.

HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

LOCALLY HEAVY RAINFALL WILL RESULT IN MINOR FLOODING AND PONDING OF 
WATER ON AREA ROADWAYS. MOTORISTS SHOULD SLOW DOWN AND USE EXTRA 
CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3651 7850 3647 7851 3624 7895 3624 7910
      3631 7916 3654 7914 3655 7854
TIME...MOT...LOC 0136Z 234DEG 17KT 3636 7907

$$

VINCENT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 9:32 PM EDT, 5 minutes earlier.

Area forecast discussion, Aug 6, 9:32 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
932 PM EDT MON AUG 6 2012

.SYNOPSIS...
AN UPPER LEVEL TROUGH APPROACHING FROM THE NORTHWEST WILL DRIFT EAST
ACROSS THE CAROLINAS AND SOUTHERN VIRGINIA TONIGHT THROUGH WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 320 PM MONDAY...

A WEAK COLD FRONT WEST OF THE MOUNTAINS WILL STALL FROM EASTERN TN
TO NORTHERN VA THIS EVENING...WHILE THE ASSOCIATED UPPER SHEAR AXIS
SLIPS EAST INTO CENTRAL NC.  CONVECTION HAS DEVELOPED ALONG A
DIFFERENTIAL HEATING NEAR THE NC/VA BORDER FROM WIDESPREAD CLOUD
COVER THAT HAS BEEN DRIFTING ALONG AND EAST OF THE FRONTAL
ZONE...AND ALSO OVER SOUTHEAST NC AND COASTAL SC.  THE COVERAGE OF
SHOWERS AND STORMS WILL INCREASE FROM THE WESTERN PIEDMONT TO THE
NORTHERN COASTAL PLAIN BY 21Z...AND THEN SLOWLY PUSH EAST ACROSS THE
PIEDMONT THIS EVENING AS THE SHEAR AXIS MOVES OVER THE AREA.  MLCAPE
HAS BEEN LIMITED TO LESS THAN 1000 J/KG OVER MOST OF CENTRAL NC THUS
FAR...AND WEAK MID LEVEL FLOW HAS THE 0-6KM EFFECTIVE SHEAR WELL
BELOW 20KT.  WITH VERY LITTLE DOWNDRAFT CAPE AND SOUNDINGS BECOMING
INCREASINGLY MOIST ADIABATIC DUE TO PW VALUES OF OVER 2 INCHES...THE
SEVERE THREAT IS LOW THIS EVENING OUTSIDE OF A MORE INTENSE STORM
WILL A PRECIP LOADED DOWNBURST.  SOME MINOR FLASH FLOODING IS
POSSIBLE...MAINLY IN URBAN AREAS THIS EVENING AS FLASH FLOOD
GUIDANCE IS RELATIVELY HIGH AREAWIDE.

TONIGHT...
AS THE RIBBON OF VORTICITY ASSOCIATED WITH THE SHEAR AXIS SETTLES
INTO CENTRAL NC TONIGHT...SOME OF THE CAMS ALONG WITH THE HRRR SHOW
THE FOCUS FOR PRECIP SETTING UP ALONG OR JUST WEST OF US HWY 1.
WEAK LAPSE RATES ALOFT AND LIMITED INSTABILITY...COVERAGE SHOULD
DECREASE AFTER MIDNIGHT...BUT SCATTERED SHOWERS AND A FEW ISOLATED
STORMS WILL BE POSSIBLE OVERNIGHT.  LOWS IN THE LOWER 70S.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 320 PM MONDAY...

THE UPPER LEVEL SHEAR AXIS AND AXIS OF HIGHER PW WILL SHIFT SLIGHTLY
EAST ON TUESDAY...AND WITH IT THE FOCUS FOR GREAT COVERAGE OF
SHOWERS AND STORMS.  CONDITIONS WILL BE VERY SIMILAR TO TODAY WITH
WEAK INSTABILITY AND SHEAR...BUT HIGH PW AND RELATIVELY SLOW
MOVEMENT OF CELLS...WHICH WILL LEAD TO MAINLY AN ISOLATED FLASH
FLOODING THREAT.  ONE FEATURE TO NOTE IS AN AREA OF CONVECTION OVER
THE FL PANHANDLE AND ITS ASSOCIATED VORT MAX...WHICH MODELS SHOW
BEING DRAWN NORTH ACROSS GA AND SC ON TUESDAY.  THE GFS HAS THE MOST
AGGRESSIVE NORTHWARD TRACK AND BRINGS IT ACROSS THE NC COASTAL
PLAIN LATE TUESDAY NIGHT INTO WEDNESDAY.  HOWEVER...THERE IS TOO
MUCH MODEL SPREAD TO PUT MUCH FAITH IN HOW IT MIGHT IMPACT
CONVECTION TUESDAY NIGHT.  FOR NOW...WE WILL CONTINUE TO SHOW 70-80
POPS ACROSS THE EAST TUESDAY AFTERNOON...TRENDING DOWNWARD TUESDAY
NIGHT BUT WITH AT LEAST CHANCE POPS OVERNIGHT.  UNDER MORE
WIDESPREAD CLOUD COVER...HIGHS SHOULD BE A FEW DEGREES COOLER THAN
TODAY...AND MOST GUIDANCE GIVES LOW TO MID 80S.  LOWS TUESDAY NIGHT
IN THE UPPER 60S TO LOWER 70S.

WEDNESDAY THROUGH THURSDAY NIGHT: THE MID/LOW LEVEL TROUGH WEAKENS
AND STALLS OVER THE EAST COAST ON WEDNESDAY...BRINGING THE BEST
CHANCES FOR PRECIP FROM THE COASTAL PLAIN EASTWARD. THE REMNANTS OF
THE SURFACE TROUGH WILL MOVE OFFSHORE WEDNESDAY NIGHT AND THURSDAY
AHEAD OF OUR NEXT LOW PRESSURE/FRONTAL SYSTEM. THIS SHOULD YIELD A
BREAK IN THE PRECIPITATION WEDNESDAY NIGHT AND INTO THURSDAY...WITH
MORE SHOWERS AND THUNDERSTORMS POSSIBLE THURSDAY AFTERNOON AND INTO
THURSDAY NIGHT. HAVE TRENDED MORE TOWARD THE MAV FOR TEMPS...HIGHS
WEDNESDAY IN THE MID 80S WITH LOWS OVERNIGHT IN THE UPPER 60S TO LOW
70S. HIGHS THURSDAY SLIGHTLY WARMER...MID TO UPPER 80S WITH
OVERNIGHT LOWS IN THE LOW 70S

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 320 PM MONDAY...

A COLD FRONT ASSOCIATED WITH AN ANOMALOUSLY STRONG LOW PRESSURE
SYSTEM WILL IMPACT CENTRAL NC AT THE END OF THE WEEK. THE UPPER
LEVEL LOW IS EXPECTED TO DEVELOP OVER CANADA ON WEDNESDAY AND TRACK
SOUTH AND EAST THROUGH MICHIGAN EARLY FRIDAY AND DEEPEN AS IT MOVES
OVER THE GREAT LAKES INTO THE WEEKEND. HAVE MAINLY GONE WITH A BLEND
OF THE ECMWF AND THE 12Z GFS AS THEY ARE IN FAIRLY GOOD AGREEMENT
AND SEEM TO HANDLE THE LOW PRESSURE SYSTEM THE BEST. THE COLD FRONT
ASSOCIATED WITH THIS SYSTEM SHOULD MOVE INTO THE AREA AROUND MID DAY
FRIDAY...BRINGING WITH IT THE POTENTIAL FOR STRONG TO SEVERE STORMS
TO DEVELOP. THE 12Z GFS GENERATES 1500-2000 J/KG OF SURFACE BASED
CAPE OVER CENTRAL NC FRIDAY AFTERNOON...0-6 KM BULK SHEAR VALUES OF
30-40 KTS...MID LEVEL LAPSE RATES OF 6-7 DEGREES C/KM...AND
PRECIPITABLE WATER VALUES OVER 2 INCHES. BOTH MODELS SHOW THE MAIN
PRECIP AXIS MOVING THROUGH CENTRAL NC FROM THE NW THROUGH APPROX 12Z
SATURDAY. THE FRONT COULD THEN LINGER OVER THE COAST THROUGH THE END
OF THE WEEKEND...LEADING TO A CONTINUED CHANCE FOR SHOWERS AND
STORMS OVER THE COASTAL PLAIN DURING THAT TIME.  EXPECT HIGHS IN THE
MID TO UPPER 80S THROUGH SUNDAY...WITH SLIGHTLY COOLER TEMPS FOR
MONDAY...LOW TO MID 80S. OVERNIGHT LOWS RANGING FROM THE UPPER 60S
TO LOW 70S THROUGH THE END OF THE PERIOD.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 930 PM MONDAY...

24-HR TAF PERIOD:
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THE
REMAINDER OF THIS EVENING...THOUGH COVERAGE SHOULD GENERALLY
DECREASE BY 03-06Z AS THE ATMOSPHERE BECOMES INCREASINGLY STABLE.
EXPECT AREAS OF IFR (PERHAPS LIFR) FOG AND/OR LOW CEILINGS OVERNIGHT
(06-12Z) GIVEN RECENT RAINFALL AND A SATURATED GROUND OVER MUCH OF
CENTRAL NC. EXPECT FOG AND LOW CEILINGS TO IMPROVE TO MVFR BY
~15Z...THOUGH MVFR CEILINGS MAY PERSIST THROUGH THE AFTERNOON GIVEN
SUCH A MOIST AIRMASS IN PLACE. SCATTERED TO NUMEROUS SHOWERS AND
STORMS ARE EXPECTED TO DEVELOP AGAIN DURING THE AFTERNOON AND
EVENING AS A SLOW MOVING UPPER LEVEL DISTURBANCE PROGRESSES EASTWARD
THROUGH THE CAROLINAS.

LOOKING AHEAD:
EXPECT CONTINUED ABOVE NORMAL CHANCES FOR SCATTERED TO NUMEROUS
SHOWERS AND STORMS (PRIMARILY DURING THE AFTERNOON/EVENING HOURS)
THROUGH SATURDAY...WITH A CONTINUED POTENTIAL FOR FOG AND LOW
CEILINGS DURING THE PRE-DAWN AND EARLY TO MID MORNING HOURS...
PRIMARILY BETWEEN 06-15Z. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM..SMITH
SHORT TERM...SMITH/KMC
LONG TERM...SMITH
AVIATION...VINCENT
Hazardous weather outlook, Aug 6, 4:02 PM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
402 PM EDT MON AUG 6 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-072015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
402 PM EDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL THIS AFTERNOON AND TONIGHT. THIS RAINFALL MAY LEAD TO
MINOR FLOODING ESPECIALLY NEAR POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED TO NUMEROUS HEAVY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY
THROUGH THURSDAY...WHICH MAY LEAD TO MINOR FLOODING URBAN AND
OTHER FLOOD PRONE AREAS.

SEVERE WEATHER WILL THEN BE POSSIBLE AGAIN FRIDAY AND INTO SATURDAY.

In the hours before

Special weather statement, Aug 6, 6:29 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
629 PM EDT MON AUG 6 2012

NCZ078-062330-
WAYNE-
629 PM EDT MON AUG 6 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAYNE COUNTY THROUGH 730 PM
EDT...

AT 629 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GOLDSBORO...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PIKEVILLE...
EUREKA...AND OTHERWISE RURAL EASTERN WAYNE COUNTY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3526 7795 3538 7812 3559 7795 3559 7783
      3557 7782 3542 7782 3541 7780 3538 7780
TIME...MOT...LOC 2229Z 220DEG 9KT 3539 7796

MWS
Special weather statement, Aug 6, 6:39 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
639 PM EDT MON AUG 6 2012

NCZ038-039-073-074-062315-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
639 PM EDT MON AUG 6 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 715 PM EDT...

AT 637 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ELDORADO...OR ABOUT 11 MILES NORTHEAST OF ALBEMARLE...MOVING
NORTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NEW HOPE AND BADIN
LAKE.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

WIND GUSTS UP TO 40 MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAINFALL WILL RESULT
IN MINOR FLOODING AND PONDING OF WATER ON AREA ROADWAYS. MOTORISTS
ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3551 8029 3551 8020 3555 8020 3570 7986
      3552 7975 3551 7975 3551 7977 3546 7976
      3531 8022 3549 8031
TIME...MOT...LOC 2237Z 243DEG 9KT 3548 8005

VINCENT
Special weather statement, Aug 6, 7:32 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
732 PM EDT MON AUG 6 2012

NCZ040-070030-
CHATHAM-
732 PM EDT MON AUG 6 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS CHATHAM COUNTY THROUGH 830
PM EDT...

AT 732 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PITTSBORO TO HARPERS
CROSSROADS...OR ALONG A LINE EXTENDING FROM PITTSBORO TO 8 MILES
SOUTH OF SILER CITY...MOVING NORTH AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...PITTSBORO...HASTY...
SILER CITY...AND...BYNUM...FEARRINGTON.

HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 79 AND 84.

THIS INCLUDES HIGHWAY 264 BETWEEN EXITS 378 AND 386.

THIS STORM WILL PRODUCE HEAVY RAINFALL ON THE ORDER OF ONE TO TWO
INCHES THROUGH 830 PM EDT...WHICH WILL CAUSE MINOR FLOODING OF LOW
LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR
DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3586 7911 3586 7891 3562 7899 3561 7908
      3563 7912 3562 7915 3560 7916 3554 7955
      3568 7955 3584 7946 3584 7924 3588 7924
TIME...MOT...LOC 2332Z 202DEG 10KT 3568 7919 3563 7948

MWS
Special weather statement, Aug 6, 8:34 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT MON AUG 6 2012

NCZ022-070130-
GUILFORD-
834 PM EDT MON AUG 6 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS GUILFORD COUNTY THROUGH 930
PM EDT...

AT 831 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SUMMERFIELD...OR ABOUT 7 MILES NORTHWEST OF GREENSBORO...MOVING EAST
AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NORTHERN GREENSBORO...
LAKE TOWNSEND...MONTICELLO...SUMMERFIELD...AND COLFAX.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 206 AND 216.

WIND GUSTS UP TO 40 MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAINFALL WILL RESULT
IN MINOR FLOODING AND PONDING OF WATER ON AREA ROADWAYS. MOTORISTS
SHOULD SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...
ESPECIALLY ALONG HIGHWAY 220 AND HIGHWAY 421 IN NORTHERN GUILFORD
COUNTY...AND ALONG INTERSTATE 40 BETWEEN EXITS 206 AND 216.

&&

LAT...LON 3625 7954 3614 7953 3611 7954 3601 8004
      3620 8004 3622 8003 3625 7993
TIME...MOT...LOC 0031Z 249DEG 12KT 3616 7989

VINCENT
Local storm report, Aug 6, 9:05 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
905 PM EDT MON AUG 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      2 SSW NEW LONDON        35.42N  80.24W
08/06/2012                   STANLY             NC   911 CALL CENTER

            HIGH WATER AT OLD SALISBURY RD AND KENDALLS CHURCH
            RD... OFFICERS DISPATCHED TO CLOSE ROAD... BUT WATER HAD
            RETREATED BEFORE THEIR ARRIVAL

&&

EVENT NUMBER RAH1200828

SEC
Special weather statement, Aug 6, 9:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
937 PM EDT MON AUG 6 2012

NCZ007-008-070230-
GRANVILLE-PERSON-
937 PM EDT MON AUG 6 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON AND GRANVILLE
COUNTIES THROUGH 1030 PM EDT...

AT 936 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BUSHY FORK...OR ABOUT 7 MILES SOUTHWEST OF ROXBORO...MOVING NORTHEAST
AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROXBORO...CONCORD...
BETHEL HILL...OAK HILL...AND KERR LAKE.

HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

LOCALLY HEAVY RAINFALL WILL RESULT IN MINOR FLOODING AND PONDING OF
WATER ON AREA ROADWAYS. MOTORISTS SHOULD SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3651 7850 3647 7851 3624 7895 3624 7910
      3631 7916 3654 7914 3655 7854
TIME...MOT...LOC 0136Z 234DEG 17KT 3636 7907

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:34 PM EDTSpecial Weather StatementRAHGuilford56 min
Aug 6, 8:47 PM EDTAreal Flood AdvisoryRAHGuilford103 min
Aug 6, 9:12 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth108 min
Aug 6, 10:46 PM EDTAreal Flood AdvisoryRAHForsyth74 min
Aug 6, 11:40 PM EDTAreal Flood AdvisoryRAHGranville, Person80 min
Aug 7, 3:04 AM EDTSpecial Weather StatementRAHCumberland56 min
Aug 7, 3:10 AM EDTSpecial Weather StatementRAHAnson, Richmond50 min
Aug 7, 4:54 AM EDTSpecial Weather StatementRAHScotland66 min
Aug 7, 2:45 PM EDTSpecial Weather StatementRAHScotland60 min
Aug 7, 3:44 PM EDTSpecial Weather StatementRAHAnson61 min
Aug 7, 4:13 PM EDTSpecial Weather StatementRAHHarnett47 min
Aug 7, 5:24 PM EDTSpecial Weather StatementRAHHalifax36 min
Aug 7, 5:41 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett117 min
Aug 7, 6:03 PM EDTSpecial Weather StatementRAHHalifax42 min
Aug 7, 6:39 PM EDTAreal Flood AdvisoryRAHHalifax81 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.